The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=889511
Posted By : achymom - 8/13/2007 6:03 AM
Hey there everyone, I have fibromyalgia and arthritis and have had chronic pain from this for about 7 yrs now. Most of the pain is in my upper back. Last Tuesday my pain doc gave me coritsone shots in my back to speed up the pain relief but the next day it stated hurting WAY worse!! The muscles were rock hard and the injection sites felt like wasp stings. I read about "cortisone flare" which is what it sounded like but it said that usually only lasts a day or two. It's now been a full week and the pain is still bad. I will try to call my doc's office tomorrow (he's not in today) but was hoping someone on here may have some answers. I also read about septic arthritis which can hurt a lot longer. Does anyone know anything about these conditions? Thanks for any input!!
Deana


Deana
DX: fibromyalgia, arthritis, panic attacks, IBS
RX: Paxil, ultracet, baclofen, ativan (as needed) vicoden (for really bad flare ups)


Posted By : Chutz - 8/14/2007 7:38 AM
Hi Deana,

I have no idea on that one. Let us know what your doc says. I've had cortisone several times and never had anything like that. Wow!

Chutz


Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


Posted By : ozfm - 8/15/2007 10:44 PM
Hi Deana
 
I'm guessing it may be a fibro flare - sounds like the problems I had from injections in the past.  The muscles can go into spasm, and the muscle just keeps on tightening.  Warmth with gentle massage, and a muscle relaxer like Valium can help.  As for Septic Arthritis - I'm highly doubtful (I'm not a doc so would never say anything as a certainty), my son suffered from Septic Arthritis as a baby and it was an infection that got into his bloodstream and ate away his hipbone - a very nasty viral disease.
If you're concerned I suggest you contact your regular doctor.
Hope you're feeling better soon.
 
Cheers
 
Deb


They say life is a bowl of cherries........... we just have to learn how to spit out the pips!


Posted By : straydog - 8/19/2007 3:01 PM
I had this type of reaction from trigger point injections. Mine were due to having such severe muscle spasms. In some spots they actually could not get the needle in because of the spasms. I would hurt like a bugger when this happened. I always used moist heat which works well on me. My upper back they always said was like a chunk of concrete, lol. Susie



Posted By : PainInFL - 8/20/2007 3:02 AM
Deana,

I was diagnosed with FM 2 yrs ago. I have always been searching for other answers. I have been on so many pain meds I thought I would give TPI's a try. I had 3 injections. The first 2 seemed to work, the last one did not. I got worse and a;sp was in the process of consulting with a spinal/musculoskeletal doc. He put me on Prednisone briefly and also performed facet block injections in my lumbar region. I got really bad. Had to go to the ER 3x for excrutiating pain throughout my entire body, specifically my hips, pelvis, legs and knees. I have also had frequent swelling in my knees, lower legs, and ankles if I do too much activity. I have also been pursuing the possibility of Lyme Disease in my endless search for answers to the cause of my pain. I did a bunch of reading that tells us steroids weaken the immune system. In Lyme Disease, steroids cannot be given to the patient because it allows the bacteria to go wild. You may want to read some of the posts on the Lyme Disease boards in regards to testing, symptoms, etc. if you haven't already.

Best of Luck!

Anne

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer